As I wrote in the previous post I had a Zometa ( for strengthening the bones) treatment on Thursday which is administered by IV. I was not supposed to have any side effects but.... I had many if not all the "uncommon" side effects.
Around 7 pm I began to feel very fatigued, almost lethargic. Then at 2 AM I woke up feeling horrible. Best way I can describe it is like having a bad case of the flu after being hit by a bus. This was not fun and lasted all day yesterday, and until 5 am this morning when I woke up feeling bad again. Today I feel better but still weak and my body still hurts. The nurse has me alternating Tylenol and Advil every 4 hours.
So... it appears I will not be taking the Zometa anymore. Some of the more serious side effects are that it can damage your kidneys and deteriorate your jaw bone. Based on how sensitive I am to meds and the reaction I had after one treatment I just don't feel I can take that chance with this medication.
I was unable to finish the 2nd part of my stress test yesterday as well as having to miss the "mission moment" with Team In Training this morning where I was supposed to speak to a group of runners preparing for 1/2 and full marathons to share my story and Jim's. Both will be rescheduled soon.
Have a good weekend and Happy Fathers Day to all the Dad's!